MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS
Model Number 107F-079-105
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an emergency clot retrieval procedure, the rist and red62 kit were allegedly 'faulty,' resulting in unsuccessful clot aspiration.The patient was admitted for this procedure, and a rist 7f105cm guide catheter was used along with a selective catheter to gain access.A red 62 kit was then utilized, but the clot could not be aspirated successfully.Subsequently, a stent retriever was employed to successfully remove the clot.The patient recovered successfully, and no injury was reported.
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361) drawing(s) referenced: none.As found condition: the rist 079 catheter was returned for analysis within a shipping box and a plastic bio-pouch.Damage location details: no damages were found with the rist 079 catheter hub; however, dried blood was noted within the hub.The rist 079 catheter body was found kinked at ~19.0cm, 30.0cm, and 50.5cm from the proximal end of the catheter hub.The distal ~4.0cm of the rist 079 catheter body was found stretched with the distal marker/tip damaged.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s report could not be confirmed and the cause could not be determined.It is possible that the damages found with the returned rist 079 catheter (kinking, stretching, distal marker/tip) contributed to the reported event.However, the rist 079 catheter is not indicated for the removal/aspiration of emboli and thrombi from the vasculature.As indicated in the instructions for use (ifu), "the rist 079 radial access guide catheter is indicated for the introduction of interventional devices into the peripheral, coronary, and neurovasculature." medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the "fault" was observed intra-operation.The device was prepared as indicated in the ifu.As per the product complaint logged, it was unknown whether the device was a product fault, or whether it was due to incorrect pairing of devices - i.E.A red 62 with a rist 7f.It was noted that the rist might not have sufficiently accommodated the red62.The cause of the event was unknown.The information is confirmed by the physician.
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361), drawing(s) referenced: none.As found condition: the rist 079 catheter was returned for analysis within a shipping box and a plastic bio-pouch.Damage location details: no damages were found with the rist 079 catheter hub; however, dried blood was noted within the hub.The rist 079 catheter body was found kinked at ~19.0cm, 30.0cm, and 50.5cm from the proximal end of the catheter hub.The distal ~4.0cm of the rist 079 catheter body was found stretched with the distal marker/tip damaged.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s report could not be confirmed and the cause could not be determined.It is possible that the damages found with the returned rist 079 catheter (kinking, stretching, distal marker/tip) contributed to the reported event.However, the rist 079 catheter is not indicated for the removal/aspiration of emboli and thrombi from the vasculature.As indicated in the instructions for use (ifu), "the rist 079 radial access guide catheter is indicated for the introduction of interventional devices into the peripheral, coronary, and neurovasculature." medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that as the product complaint was experienced during a procedure (emergency clot retrieval), the doctor used an alternative to remove the clot, namely a medtronic solitaire stent retriever.The doctor removed the rist and red62.Then used a headway 21 and a trevo stent retriever to remove the clot.The patient recovered successfully.It was reported that during an emergency clot retrieval procedure, the rist and red62 kit were allegedly 'faulty,' resulting in unsuccessful clot aspiration.The patient was admitted for this procedure, and a rist 7f105cm guide catheter was used along with a selective catheter to gain access.A red 62 kit was then utilized, but the clot could not be aspirated successfully.Subsequently, a stent retriever was employed to successfully remove the clot.The patient recovered successfully, and no injury was reported.The inner diameter of the rist 7f is 079¿¿ while the outer diameter of the red62 is 076¿¿, therefore it is unlikely to be due to this speculation.The doctor did not comment or pass any thoughts on what may have been the cause of the product complaint.

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21344406
Report Number2029214-2025-00343
Device Sequence Number15693187
Product Code DQY
UDI-Device Identifier00763000413781
UDI-Public00763000413781
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Model Number107F-079-105
Device Catalogue Number107F-079-105
Device Lot Number20440-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/12/2025
04/02/2025
04/28/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/25/2025
04/25/2025
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale